Discussion in 'The Watercooler' started by flutterbee, Apr 18, 2007.

  1. flutterbee

    flutterbee Guest

    If you've been bored enough to follow my story, I'm on steroids and benadryl for an allergic reaction to one of my many new medications. They stopped all medications except the plavix and aspirin and I've been on the steroids for 3 days (6 pills the first day, 5 the second, 4 today) and benadryl as well and am still itching horribly.

    I called my cardiologists office at 8am when an hour and a half after a full dose of benadryl and after the steroids I was still itching terribly. They never got back to me. I'll look down at my clothes and find blood and have to find the source cause I didn't feel anything. I have several bruises on my legs with no known source. I know I'm going to bleed and bruise easier on the blood thinners, but I have no idea if it's supposed to be like that.

    I took difficult child to the dr this morning which is in the same building as my cardiology group. difficult child's doctor told me to stop by my cardiologist's office on the way out. I did and they were very busy and I was so confused and they said they would call me and I left. They never called.

    I realized later this evening that I have been dissociating all day. I haven't done that in years...not since I was so depressed. I don't remember driving to my daughter's dr appointment. My body felt like lead all day and my head didn't feel attached. I only realized I was dissociating when a friend of mine said tonight, when I had apparently come back to myself, that he could tell by my words and how I was using them that I was thinking differently. Apparently others noticed something was up to, cause when I dropped the bunny off at the vet they made me sit down and brought me some water. I must have looked "off". How embarrassing. It has to be a reaction to the medications. Which don't seem to be working other than to make me miserable. I can't stand this. I have kids to take care of it. I can't afford to be out of it. And I drove with my daughter in the car. Sigh... My head feels like it's going to explode now and nothing will touch it.

    To top it off, difficult child had to have her cholesterol checked because she, as well as easy child, are now labeled high risk because of me. difficult child is phobic when it comes to needles. She handled it well considering, but a lab tech and I both had to hold her arm and she was sobbing. It wasn't enough that I passed on mental health issues through my genes, now I have to pass on the risk of heart disease at an early age. And that one is all mine. Can't blame anyone else in my family for that. I'm the first and only member of my family to have this.

    I can't stand this.
  2. kris

    kris New Member

    <span style='font-size: 14pt'> <span style='font-family: Georgia'> <span style="color: #990000"> heather, it sounds simply dreadful. you need to call your cardio again & make a total pest out of yourself until he calls you back & DOES SOMETHING! i was on plavix pre op three years ago & i was scared to death the entire time.....couldn't wait to d/c it. can you just make an emergency appointment with-the cardio??

    try not to waste time feeling guilty about what you may or may not have passed on to your kids. wasted energy, sweetie, & you need that energy for other things right now.

    </span> </span> </span>
  3. Loris

    Loris New Member

    I agree with Kris. This sounds scary, please get seen by someone right away.
  4. timer lady

    timer lady Queen of Hearts

    If you cannot get in with your doctor today, consider a visit to the ER.

    The dissociative states tells me that you're under a great deal of anxiety & your brain is shutting down. What techniques have you used in the past to "stay connected"?

    by the way, blow off the guilt - takes up too much emotional energy & doesn't help the situation. Just adds to your already overburdened stress levels.

    Take care of yourself. :flower: If you don't no one else will.
  5. smallworld

    smallworld Moderator

    Steroids can cause problems for people with mental health issues. Definitely mention this to the cardio. I agree with Kris -- make a pest of yourself until you get some action from your cardio.

    Sending many gentle hugs your way.
  6. TerryJ2

    TerryJ2 Well-Known Member

    Oh dear, I am so sorry.
    I see you wrote your note a few hrs ago. How are you doing?
  7. Hound dog

    Hound dog Nana's are Beautiful

    If your symptoms don't improve, skip the cardio and go straight to the ER. If nothing else they ought to be able to get the cardio to see you right away.

    Blaming yourself because you have an illness that may or may not be passed on to your kids is wasted energy. A random selection of genes gave you what you have, lord knows you certainly didn't ask for it.

    All of my kids are at super high risk for some sort of metabolic disorder be it diabetes, thyroid disease, or kidney disease. This is in addition to the mental disorders and quite a few other things. My easy child has hypothyroidism. Do I blame myself? Why would I? But my knowing these things are such a high risk got her diagnosed almost immediately and at a much younger age than it's often caught. Which is good for her.

    Saying prayers and sending (((hugs)))
  8. flutterbee

    flutterbee Guest

    The nurse from the cardio's office called Thursday. I told her what was going on. She said they specialize in cardiology and not depression and that I should probably talk to someone. :grrr: I explained to her that I wasn't depressed until I started the steroids. That, in fact, my mental/emotional state, in spite of all of the physical complaints, had been better than ever. That it was the steroids, I believed, causing this. She blew me off. She also told me that I'm still going to have itching which is why she told me to continue the benadryl. She said the steroids were to "block the allergic reaction". Ok. So why the continued itching then? :grrr: I'm a bit annoyed. Ok. More than a bit. And something really interesting....when I asked the dr what kind of side effects I may encounter with the steroids, he said that steroids don't have any side effects. He must think I'm an idiot.

    I went to bed at 430 Thursday afternoon and slept until Friday morning at 1030. I got up Friday and felt really, really bad. Scary bad. I could hardly walk, was having trouble focusing, my head felt like it was going to split in two and my hands were shaking uncontrollably. My body felt like lead and just putting one foot in front of the other was an effort. I stopped the steroids. I was down to 2 pills for that day and then 1 the next and it just wasn't worth it. After about 30 minutes or so I went from feeling scary bad to just off. I had trouble focusing the rest of the day...just felt confused, kinda...and when I would speak sometimes my words would come out in the wrong order. It got better as the day went on and I'm ok today. Feel great, emotionally, actually. The itching hasn't lessened any, though. Last night my feet were swelling again and I was even itching in my ear canals. I know that they frown upon inserting pipe cleaners into your ears, but I was seriously considering it. :hammer:

    So, I'll give it til Monday and then am calling the doctor's office and insisting on being seen. If I get worse over the weekend, though, or swell up again, I'm going to the ER. I'm tired of messing with this.

    Thanks for the support, ladies. I really appreciate it.
  9. DDD

    DDD Well-Known Member

    So glad you are feeling better, Heather. It must have been really scarey for you for awhile...but now you feel more in control (and realize the RN is a dunce..lol) I think Monday you
    can face the problem more efficiently. Sending hugs. DDD
  10. Kjs

    Kjs Guest

    That sounds really scarey. I wouldn't wait any longer. The talking with jumbled words really scarey. Get yourself checked out.